MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 1 S/A UR-6; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 1 S/A UR-6; SUTURE, ABSORBABLE, SYNTHETIC
Model Number DC303
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a lap appendectomy procedure on an unknown date and suture was used.They were closing an umbilical incision after a lap appy.The dr.Was the suture and the needle bent so he handed it back to the writer and asked for a new one.The new suture was handed up and while sewing the needle broke in half in the patient.Ninety minutes were added to the case while they searched for needle fragment.Ap and lateral flat plates were done to assess where in the abdomen the needle was.An x-ray was performed and indicated it was in the muscle/facial layer.The dr.Had the idea to use the sentimag machine to help locate the needle fragment which worked well.They were able to find and remove the fragment.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was the needle piece's retrieved during the same procedure? yes.The following information was requested, but unavailable: was there any additional tissue damage as a result of searching for the needle piece? what is the current status of the patient? were there any unexpected outcomes or complications as a result of the prolonged surgery time? what tissue was being sutured when the event occurred? was additional dissection required in other organs/tissues other than the target tissue? was there any change in the patient¿s post operative care due to the prolonged procedure? a manufacturing record evaluation was performed for the finished device lot, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Additional information: d9.Date device returned to manufacturer, d9.Is device returned to manufacturer?, h6.Type of investigation, h6.Investigation findings, h6.Investigation conclusions h6 component code: g07002 - no device problem found h3 investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned devices.Visual analysis of the returned sample determined that two sealed boxes with twelve packets each and one sealed packet of product code dc303 were received for evaluation.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area was noted to be as expected.The needles were intact and no damage, or breakage on the body, tip, or swage area was observed during the evaluation.A functional test was performed, to needle by resistance and met the requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d9.Device available for evaluation?, h3.Device evaluated by manufacturer?.

Brand Name
VCL CT BRD UD 27IN 1 S/A UR-6
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16114140
Report Number2210968-2023-00146
Device Sequence Number20295226
Product Code GAM
UDI-Device Identifier10705031036185
UDI-Public10705031036185
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDC303
Device Catalogue NumberDC303
Device Lot NumberSJMLBA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown